MAUDE Adverse Event Report: BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 7MM; PLATE, BONE

BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 7MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the grip of the screw was weak and it fell off during an oral surgery procedure.The feel of the screw was described as clearly different from other screws at the time of gripping.The procedure was completed with another screw.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the screw.The screw has signs of use on the screw head and screw shaft.A dimensional analysis was unable to be completed due to marking of screw head interface threads.The complaint is confirmed.A determination cannot be made as to what caused the screw head damage.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 7MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10896403
Report Number0001032347-2020-00590
Device Sequence Number14215185
Product Code JEY
UDI-Device Identifier00841036089405
UDI-Public00841036089405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-2007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1